Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

June 28, 2010Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2010, 1:52 AM EDT for Monroe County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2010, 1:52 AM EDT (05:52 UTC)
Expired
Jun 28, 2010, 2:15 AM EDT
In force
23 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 123 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS81 KPHI 280552
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 AM EDT MON JUN 28 2010

PAZ055-280615-
MONROE PA-
152 AM EDT MON JUN 28 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY IN THE POCONOS...

AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MOUNT POCONO...MOVING NORTHEAST 
AT NEARLY 50 MPH. THE THUNDERSTORM WILL BE NEAR MOUNTAINHOME AROUND 
200 AM AND SKYTOP AROUND 205 AM.

INTENSE SHORT TERM RAINFALL WITH WIND GUSTS TO 40 MPH AND SMALL 
HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4125 7513 4117 7515 4103 7547 4118 7559
      4119 7558 4125 7548 4125 7531 4126 7515

$$

FORECASTER: DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:04 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 28, 12:04 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1204 AM EDT MON JUN 28 2010

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE TONIGHT...WITH HOT AND HUMID
WEATHER FOR MONDAY. A COLD FRONT APPROACHING THE REGION MONDAY WILL
SPARK SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. THE COLD FRONT WILL LIMP THROUGH THE AREA MONDAY
NIGHT AND TUESDAY. COOLER AND DRIER AIR WILL FOLLOW FOR WEDNESDAY
INTO NEXT WEEKEND AS HIGH PRESSURE BUILDS EAST FROM THE MIDWEST.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1145 PM: NEW SHOWERS FIRING JUST W OF OF THE CWA PROBABLY TO CROSS
PORTIONS OF THE NW THIRD OVERNIGHT.

OTHERWISE IT SHOULD BE A VERY WARM NIGHT WITH LOWS DROPPING MOSTLY
INTO THE 70S. SOME HIGHLY URBANIZED LOCATIONS MAY NOT FALL BELOW 80.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
21Z/27 SREF: 80 PCT PROB THAT PWAT 2.5 SD ABOVE NORMAL THIS
AFTN/EVE! THAT COMBINED WITH 90S HEAT AND AN APPROACHING COOL
FRONT SHOULD SPARK 1-3 INCH PRODUCING TSTMS IN 30-90 MIN OVER
PTNS OF THE AREA. RGEM SAYS NORTH. EXPERIENCE SUGGESTS CLOSER TO
THE EDGE OF CAP AND DIFFLUENT 1000-500 THICKNESS AS WELL AS
GREATER INSTABILITY.

SHEAR IS LIMITED BUT ENOUGH IS INDICATED /~35 KT/ FOR SVR.
30 PCT PROB 2400J CAPE IN PHL LATER THIS AFTN RAISES THE POSSIBILITY
OF ISO SVR. LAPSE RATES DONT LOOK VERY GOOD BUT A COUPLE OF HIGH
PCPN SUPERCELLS LOOK PROBABLE IN THIS GOOD TIMING OF THE DAY CAPE/HEAT
ENVIRONMENT. EVEN THE 00Z/28 GFS HAS 1600J PHL- BWI THIS EVENING!

OOZ/28 OP GFS LOOKS CONTAMINATED IN E PA AND NJ -- ESP 2M TEMPS
AND ML CAPE AND NOT USING IT HEAVILY. 00Z NAM/RGEM HAVE BEEN
REVIEWED.

IN SUMMARY .. THINK THE BIGGEST STORMS /BOTH EXCESSIVE SHORT TERM
RAINFALL AND WIND DAMAGE/ WILL EVENTUALLY SHOW UP IN MD/DEL BETWEEN
23Z-03Z.

FROM THE SUNDAY AFTN DISC BELOW...

A COUPLE OF DAYS AGO...MONDAY APPEARED TO BE THE HOTTEST DAY OF
THE LAST COUPLE. HOWEVER...CONCERNS ABOUT DEBRIS CLOUDINESS COULD
MAKE THIS LESS CERTAIN. THERE SHOULD BE A FAIR AMOUNT OF CIRRUS IN
THE MORNING. THIS COULD CUT BACK ON HIGHS...BUT THE SREF MEAN 850
MB TEMPERATURES IN THE LOWER 20S CELSIUS MAKES IT TOUGH TO CUT
BACK TOO MUCH.

INCREASING SYNOPTIC LAYER CLOUDS IN THE AFTERNOON WILL SLOW HEATING.
AT THIS POINT...WILL HOLD ONTO THE EXCESSIVE HEATING WARNING...AS A
COUPLE OF HOURS OF HEAT INDEX VALUES AROUND 100 DEGREES ARE POSSIBLE
IN THE LATE MORNING AND EARLY AFTERNOON. OTHERWISE...WILL SIDE WITH
THE SLIGHTLY WARMER GFS MOS NUMBERS...AS SUPPORTED BY THE 850 MB
TEMPERATURES...BUT WILL NOT GO ABOVE THIS YET AS CLOUDS WILL BE
PROBLEMATIC.

BECAUSE OF THIS...WILL HOLD OFF ON HEAT ADVISORIES ELSEWHERE FOR
NOW. NOT SURE...EVEN WITH SUNSHINE...THAT NORTHEAST MARYLAND AND
DELAWARE CAN REACH HEAT INDEX VALUES OF 105 FOR A COUPLE HOURS.
FURTHER NORTH...NOT AS SURE ABOUT SUSTAINED VALUES OF HEAT INDEX OF
100 OR HIGHER...DUE MAINLY TO SKY COVER ISSUES.

NOTED THE SLIGHT RISK FROM SPC FOR MONDAY. RIGHT NOW...A BIT OF
CONCERN WITH REGARD TO CLOUD COVER AND THE EFFECT IT MAY HAVE ON
INSTABILITY. SHOULD BE ABLE TO DESTABILIZE AHEAD OF THE SYNOPTIC
SCALE CLOUDS IN THE LATE MORNING AND EARLY AFTERNOON. THE BEST
INSTABILITY MAY STRETCH FROM CENTRAL PENNSYLVANIA THROUGH SOUTHERN
NEW ENGLAND...WELL AHEAD OF THE SURFACE COLD FRONT AND CLOSER TO THE
LEE SIDE TROUGH.

THE BEST TIMING FOR CONVECTION WOULD APPEAR TO BE MID TO LATE
AFTERNOON. THE BEST MID LEVEL WIND FIELD SHOULD BE ACROSS NORTHERN
AREAS INTO NORTHERN NEW ENGLAND. ACROSS NORTHERN ZONES...THERE IS
POTENTIAL FOR MULTI CELL DEVELOPMENT...IN THE FORM OF SMALL LINES
AND BOW SEGMENTS...BUT THIS IS PREDICATED ON INSTABILITY.

FURTHER SOUTH...THE INSTABILITY MAY BE BETTER...BUT THE WIND FIELD
IS WEAKER. IN THESE AREAS...DISCRETE CELL DEVELOPMENT IS MORE
LIKELY. SINCE THE COLUMN IS VERY WARM...LARGE HAIL WOULD PROBABLY BE
LIMITED TO SUPERCELL DEVELOPMENT. MORE LIKELY...THESE CELLS WOULD
HAVE MORE OF A HEAVY RAIN THREAT...AS PRECIPITABLE WATER VALUES
APPROACH 2.25 INCHES. THE STORMS SHOULD BE MOVING...SO THE THREAT
WOULD BE MORE FOR TRAINING CELLS. IN ANY EVENT...NOT GOING TO
INCLUDE ENHANCED WORDING JUST YET...AS THERE IS STILL ENOUGH DOUBT
AS TO STORM MORPHOLOGY.

THE MID LEVEL SUPPORT FOR THE COLD FRONT SHEARS OUT TO THE NORTHEAST
MONDAY NIGHT. THIS WILL ALLOW THE FRONT TO SLOW...AND ACT AS A FOCUS
FOR SHOWERS AND THUNDERSTORMS. IN FACT...FOR MOST PLACES...THIS
MIGHT REPRESENT THE BEST CHANCE OF RAIN WITH THE SYSTEM. HIGH
PRECIPITABLE WATER VALUES REMAIN IN PLACE...AS THE AIRMASS
TRANSITION SHOULD BE SLOW. COULD BE SOME HEAVY RAINERS...BUT TOO FAR
OUT TO PINPOINT WHERE AND WHEN. ALL MODELS SHOULD THE SLOW AIRMASS
TRANSITION...SO LOWS WERE BASED ON THE WARMER GFS MOS NUMBERS.

IT APPEARS AS THOUGH THE TRUE AIRMASS CHANGE WILL HAVE TO WAIT FOR A
SHORT WAVE TO ROUND THE CLOSING MID LEVEL SYSTEM TUESDAY. WITH NOT
MUCH IN THE WAY OF AIRMASS CHANGE ABOVE THE SURFACE...SIDED WITH THE
WARMER GFS MOS NUMBERS FOR HIGHS. LOWERING DEW POINTS SHOULD HEEP
HEAT INDEX VALUES BELOW WARNING CRITERIA FOR URBAN AREAS...SO WILL
NOT EXTEND THE WARNING THIS AFTERNOON.

MID LEVELS APPEAR TO REMAIN FAIRLY WARM AS WELL. MODEL SOUNDINGS
SHOW A MID LEVEL SUBSIDENCE INVERSION TO START THE DAY...AND IT DOES
NOT APPEAR TO BE ERODED UNTIL AFTER THE BEST INSTABILITY PASSES. FOR
THIS REASON...WILL HOLD OFF ON THE MENTION OF SHOWERS FOR TUESDAY
IN THE TEXT FORECASTS. BASED ON THE 850 MB TEMPERATURES...USED A
BLEND OF MOS NUMBERS FOR HIGHS.

THE TRUE AIRMASS CHANGE OCCURS WITH THE PASSAGE OF THE NEXT MID
LEVEL SHORT WAVE. NOT EXPECTING ANY PRECIPITATION WITH THIS AS THE
BEST INSTABILITY WILL BE LONG GONE. THE CLOUD COVER SHOULD DECREASE
DURING THE EVENING. SINCE THE AIRMASS WILL BE TRANSITIONING...USED A
BLEND OF MOS NUMBERS FOR LOWS.

THE MID LEVEL CLOSED SYSTEM STARTS TO DROP SOUTH OUT OF EASTERN
CANADA WEDNESDAY. THE SURFACE REFLECTION...MOST LIKELY A TROUGH OR
WEAK COLD FRONT...SHOULD PASS DURING THE MID TO LATE AFTERNOON.
WHILE MID LEVEL COOL...IT MAY NOT BE ENOUGH FOR SHOWER ACTIVITY. FOR
NOW...IT WAS LEFT OUT OF THE FORECAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED FORECAST LOOKS QUITE DRY AT THIS TIME. AT THE SURFACE
HIGH PRESSURE IS FORECAST TO MOVE SLOWLY SOUTHEAST FROM THE GREAT
LAKES ON THURSDAY TO SLIGHTLY OFF THE MID-ATLANTIC COAST ON SUNDAY.
NO SIGNIFICANT FRONTAL PASSAGES ARE EXPECTED DURING THE PERIOD. IN
THE MID LEVELS OF THE ATMOSPHERE...A TROF AXIS OVER THE NORTHEAST ON
THURSDAY WILL SLOWLY GIVE WAY TO AN UPPER RIDGE MOVING EAST FROM THE
GREAT PLAINS TO THE EASTERN U.S. BY NEXT WEEKEND. TEMPERATURES
DURING THIS PERIOD WILL START OUT A FEW DEGREES BELOW NORMAL ON
THURSDAY BUT WILL GRADUALLY WARM TO BECOME NEAR OR SLIGHTLY ABOVE
NORMAL BY THE FOURTH OF JULY WEEKEND. AGAIN...GIVEN THE SURFACE AND
UPPER AIR PATTERN...THE CHANCES FOR RAIN LOOK QUITE LOW.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE REGION IS ON THE WEST SIDE OF A HIGH PRESSURE SYSTEM,
ALLOWING FOR A SOUTHERLY FLOW OF HOT AND HUMID AIR. A FRONTAL
BOUNDARY IS DRAPED TO OUR NORTH. WE CONTINUED TO NOT CARRY ANY
MENTION OF PRECIPITATION AT THE TERMINALS THROUGH TONIGHT. THE
FLOW ABOVE THE SURFACE IS FORECAST TO INCREASE SOME THROUGH
TONIGHT, AND GIVEN THE HOT AIRMASS, THE VERTICAL MIXING HAS BECOME
MUCH IMPROVED. A GENERAL SOUTH TO SOUTHWEST FLOW IS EXPECTED
THROUGH TONIGHT WITH SOME TERMINALS HAVING THE WIND GO LIGHT AND
VARIABLE. THE INCREASING SOUTHWESTERLY WIND TONIGHT ABOVE THE
SURFACE MAY TEND TO KEEP THE DEVELOPMENT OF ANY STRATUS AT BAY.
HOWEVER, ONCE MIXING WANES THROUGH THIS EVENING THE SURFACE DEW
POINTS ARE EXPECTED TO INCREASE AND MAY TEND TO POOL AGAIN LIKE
WHAT OCCURRED EARLY THIS MORNING. BASED ON THE FLOW, WE CARRIED
SOME STRATUS ONLY AT KMIV AND KACY FOR NOW EARLY MONDAY MORNING
WITH THE IDEA THE DEW POINTS MAY POOL MORE HERE THAN FARTHER
INLAND. SOME FOG AND/OR HAZE IS EXPECTED ONCE AGAIN LATE TONIGHT
AND EARLY MONDAY MORNING.

FOR MONDAY, ONCE ANY FOG AND/OR HAZE DISSIPATES BY MID MORNING, WE
ARE EXPECTING A GRADUAL DEVELOPMENT AND EXPANSION OF CUMULUS AS A
STRONG COLD FRONT ARRIVES FROM THE WEST. A SOUTHWESTERLY FLOW WILL
INCREASE AHEAD OF THIS FRONT WITH GUSTS UP TO 25 KNOTS POSSIBLE
DURING PEAK HEATING MONDAY. A LINE OR PERHAPS A FEW CLUSTERS OF
THUNDERSTORMS MAY WORK THEIR WAY ACROSS THE AREA MONDAY AFTERNOON
AND EVENING AHEAD OF AND WITH THE COLD FRONT. THIS ACTIVITY HOWEVER
MAY TAKE AWHILE TO MOVE INTO AND THROUGH OUR AREA. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY STRONG WINDS AND
BRIEF VISIBILITY/CEILING RESTRICTIONS. THIS ACTIVITY MAY LINGER FOR
AWHILE MONDAY NIGHT AND EARLY TUESDAY AS THE FRONT COULD SLOW SOME
AS IT MOVES THROUGH.

OUTLOOK...
THE AFOREMENTIONED FRONT MAY STALL TO OUR SOUTH DURING TUESDAY. AN
AREA OF HIGH PRESSURE FROM THE MIDWEST THEN GRADUALLY SLIDES
EASTWARD TUESDAY NIGHT THROUGH THURSDAY WITH A NORTHERLY FLOW. THE
HIGH IS THEN FORECAST TO SETTLE OVER OUR AREA FRIDAY WITH NO
SIGNIFICANT WEATHER ANTICIPATED AT THIS TIME.

&&

.MARINE...
AS HIGH PRESSURE REMAINS SITUATED OFF THE COAST, A SOUTHERLY FLOW
WILL BE MAINTAINED THROUGH MOST OF MONDAY. THE FLOW ABOVE THE
SURFACE IS FORECAST TO INCREASE THROUGH THE NIGHT AND MONDAY AHEAD
OF A STRONG COLD FRONT. THE NAM/WRF IS MORE PRONOUNCED WITH A LOW-
LEVEL INVERSION, WHICH LOOKS MORE CORRECT GIVEN THE THERMAL
CHARACTERISTICS OF THE AIRMASS IN PLACE. THIS RESULTS IN THE
STRONGER WINDS REMAINING ABOVE THE SURFACE. AS A RESULT, WE WENT
MORE THIS ROUTE WHICH KEEPS THE WINDS MORE MARGINAL REGARDING
ADVISORY CRITERIA. THE GRADIENT DOES TIGHTEN SOME THROUGH MONDAY
AHEAD OF THE ADVANCING COLD FRONT, THEREFORE THE SOUTHWESTERLY
WINDS ARE EXPECTED TO INCREASE SOME. WE WILL THEREFORE MAINTAIN
THE ADVISORY AS IS /10Z MONDAY TO 10Z TUESDAY/ FOR SOME GUSTS TO
25 KNOTS AND ALSO BUILDING SEAS. THE WAVEWATCH GUIDANCE STILL
LOOKS A BIT HIGH THEREFORE WE CONTINUED TO UNDERCUT IT BY ABOUT A
FOOT. WE ALSO SLOWED DOWN THE ARRIVAL OF THE 5-FOOTERS FROM SOUTH
TO NORTH. AS THE MOISTURE CONTINUES TO INCREASE THROUGH TONIGHT,
THERE COULD BE SOME FOG AND/OR STRATUS THAT REDEVELOPS OVER THE
WATER LATER TONIGHT. HOWEVER, WE ARE NOT SO SURE ABOUT THIS AS THE
FLOW INCREASES SOME WHICH MAY KEEP ANY STRATUS/FOG NORTHEAST OF
OUR AREA. AS OF NOW, WE ARE EXPECTING WINDS/SEAS TO REMAIN BELOW
ADVISORY CRITERIA ON DELAWARE BAY.

THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA MONDAY NIGHT,
HOWEVER IT MAY TEND TO SLOW DOWN. SOME SHOWERS AND THUNDERSTORMS ARE
EXPECTED AHEAD OF AND ALONG THE FRONT LATER MONDAY AFTERNOON AND
MONDAY NIGHT, AND SOME STORMS MAY PRODUCE GUSTY WINDS. THE WINDS
WILL THEN SHIFT MORE OFFSHORE BEHIND THE FRONT. AN AREA OF HIGH
PRESSURE FROM THE MIDWEST THEN GRADUALLY SLIDES EASTWARD TUESDAY
NIGHT THROUGH THURSDAY WITH A NORTHWESTERLY FLOW. THE HIGH IS THEN
FORECAST TO SETTLE OVER OUR AREA FRIDAY.

&&

.CLIMATE...
RECORD MAXS MONDAY 6/28

PHL 97-1963
ILG 97-1898
ACY 106-1969 /NOT EXPECTED TO BE CLOSE BUT LISTED AS INFORMATION ONLY/
ABE 96-1948

RECORD HIGH MINIMUM TEMPS AT PHL

6/27 76 IN 1876 AND 1949    CAN ONLY TIE NOT EXCEED.
6/28 76 IN 2001

EITHER OR BOTH OF THESE POTENTIAL RECORDS COULD BE SAVED FOR FUTURE
YEARS BY THE PASSAGE OF A HEAVY SHOWER...ESPECIALLY MONDAYS.

JUNE 2010 WILL BE FIRST OR 2ND WARMEST ON RECORD FOR PHL. THE
PERIOD OF RECORD /POR/ DATES BACK TO 1872.

PHILADELPHIA DATA INCLUSIVE OF YESTERDAY AND THE CCFPHI OUTPUT FROM
4AM 6/27 PROJECTS 78.1 OR WARMEST JUNE ON RECORD. CONFIDENCE AROUND
90 PERCENT...EQUIVALENT TO VERY HIGH.

WARMEST ON RECORD IS 78.0 1925 AND 1994.

76.7 1943
76.4 2008
76.2 1934

90 AND ABOVE THROUGH THE 27TH. PHL 13 NORMAL 4.5 FOR THE ENTIRE
130+ YEARS POR. RECORD IS 15 NINETY DEGREE DAYS IN JUNE 1943. WE
MAY EQUAL THIS RECORD...KEY DAY IS TUESDAY.

ILG PROJECTS THIRD WARMEST AT 76.7 BUT COULD RISE INTO SECOND PLACE.
76.8 1925 IS NUMBER 2. WARMEST 77.2 1895. 11 NINETY DEGREE DAYS
SO FAR THIS JUNE.

ACY PROJECTS A MONTHLY MEAN OF 75.9 OR WARMEST EVER.
ACY 12 NINETY DEGREE DAYS HAS EXCEEDED A RECORD FOR JUNE /11/ SET IN
1991.

GEORGETOWN DELAWARE 16 NINETY DEGREE DAYS OR HIGHER SO FAR THIS
JUNE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ450>455.

&&

SYNOPSIS...DRAG/HAYES
NEAR TERM...DRAG/IOVINO 1203A
SHORT TERM...DRAG/HAYES
LONG TERM...AMC
AVIATION...GORSE
MARINE...GORSE
CLIMATE...
Hazardous weather outlook, Jun 27, 8:10 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 PM EDT SUN JUN 27 2010

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-282100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
810 PM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY REACH NEAR 100 DEGREES MONDAY AFTERNOON. A
FEW THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD CONTAIN GUSTY
WINDS...HEAVY RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-282100-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
810 PM EDT SUN JUN 27 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A FEW THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD CONTAIN GUSTY
WINDS...HEAVY RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-282100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
810 PM EDT SUN JUN 27 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A FEW THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD CONTAIN GUSTY
WINDS...HEAVY RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-282100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
810 PM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD CONTAIN GUSTY
WINDS...HEAVY RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 9:08 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT SUN JUN 27 2010

PAZ067-280200-
CHESTER PA-
908 PM EDT SUN JUN 27 2010

...A THUNDERSTORM WILL AFFECT CHESTER COUNTY...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR HOMEVILLE...MOVING NORTHEAST AT 25 MPH. THE
THUNDERSTORM WILL BE NEAR COCHRANVILLE AND WEST GROVE AROUND 915
PM...MODENA AND SOUTH COATESVILLE AROUND 930 PM...MARSHALLTON AND
WEST CHESTER AROUND 945 PM...WEST GOSHEN AND MALVERN AROUND 1000 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3973 7614 3975 7609 3987 7601 3992 7601
      4011 7594 4025 7570 4023 7561 4015 7553
      4015 7551 4013 7551 4009 7545 4010 7543
      4007 7541 4007 7537 4004 7543 3999 7545
      3987 7562 3984 7560 3982 7570 3973 7578

IOVINO
Special weather statement, Jun 27, 9:45 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT SUN JUN 27 2010

PAZ067-068-070-280230-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-
945 PM EDT SUN JUN 27 2010

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOWNINGTOWN...MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR CHESTERBROOK AND VALLEY FORGE AROUND
1000 PM...WEST NORRITON AND EAST NORRITON AROUND 1015 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4031 7537 4012 7516 3988 7567 4004 7579

IOVINO
Special weather statement, Jun 28, 1:38 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
138 AM EDT MON JUN 28 2010

PAZ054-055-280615-
CARBON PA-MONROE PA-
138 AM EDT MON JUN 28 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF LEHIGHTON...MOVING NORTHEAST
NEAR 50 MPH. THE THUNDERSTORM WILL BE NEAR POCONO RACEWAY...LONG
POND AROUND 145 AM...POCONO PINES AROUND 150
AM...TOBYHANNA...GOULDSBORO STATE PARK...MOUNT POCONO AROUND 155
AM...MOUNTAINHOME...MOUNTAINHOME...PARADISE VALLEY AROUND 200 AM AND
SKYTOP AROUND 205 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4125 7513 4117 7515 4094 7567 4107 7578
      4110 7577 4114 7569 4113 7564 4121 7558
      4125 7549 4125 7531 4126 7515

DRAG
Special weather statement, Jun 28, 1:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 AM EDT MON JUN 28 2010

PAZ055-280615-
MONROE PA-
152 AM EDT MON JUN 28 2010

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY IN THE POCONOS...

AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MOUNT POCONO...MOVING NORTHEAST
AT NEARLY 50 MPH. THE THUNDERSTORM WILL BE NEAR MOUNTAINHOME AROUND
200 AM AND SKYTOP AROUND 205 AM.

INTENSE SHORT TERM RAINFALL WITH WIND GUSTS TO 40 MPH AND SMALL
HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4125 7513 4117 7515 4103 7547 4118 7559
      4119 7558 4125 7548 4125 7531 4126 7515

FORECASTER: DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:33 AM EDTHeat AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more12 hr
Jun 28, 1:03 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren57 min
Jun 28, 1:48 PM EDTSpecial Weather StatementPHISalem87 min
Jun 28, 1:50 PM EDTSpecial Weather StatementPHIMorris, Sussex85 min
Jun 28, 2:26 PM EDTSpecial Weather StatementPHIBurlington, Middlesex, Monmouth, Ocean94 min
Jun 28, 2:40 PM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Salem95 min
Jun 28, 3:49 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset86 min
Jun 28, 3:55 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem65 min
Jun 28, 4:05 PM EDTSpecial Weather StatementPHIMorris55 min
Jun 28, 4:06 PM EDTSpecial Marine WarningPHI84 min
Jun 28, 4:22 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester53 min
Jun 28, 4:29 PM EDTSpecial Weather StatementPHIMercer61 min
Jun 28, 4:38 PM EDTSpecial Weather StatementPHIAtlantic52 min
Jun 28, 4:46 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland59 min
Jun 28, 4:49 PM EDTSpecial Marine WarningPHI86 min
Jun 28, 5:05 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean55 min
Jun 28, 5:08 PM EDTSpecial Marine WarningPHI82 min
Jun 28, 5:16 PM EDTSpecial Weather StatementPHIAtlantic59 min
Jun 28, 5:41 PM EDTSpecial Marine WarningPHI94 min
Jun 28, 5:54 PM EDTSpecial Marine WarningPHI96 min
Jun 28, 7:53 PM EDTSpecial Marine WarningPHI76 min
Jun 27, 9:08 PM EDTSpecial Weather StatementPHIChester52 min
Jun 27, 9:45 PM EDTSpecial Weather StatementPHIMontgomery45 min
Jun 28, 1:38 AM EDTSpecial Weather StatementPHIMonroe37 min
Jun 28, 3:07 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's83 min
Jun 28, 3:10 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot65 min
Jun 28, 3:56 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's64 min
Jun 28, 4:20 PM EDTSevere Thunderstorm WarningPHISussex55 min

Nearby

Special Weather Statements in Pennsylvania, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.